Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Missing periods. Experiencing twitching in lower abdomen. Why am I getting this feeling?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2008
Answered : 662 Questions
hi i have recently been experiencing twitching in my lower abdomen on the right side at first i thought i was pregnant as i havent had a period for 3 months but done a test and it came back negative its really annoying. do you have any answers for me
Posted Tue, 7 Aug 2012 in Menstruation and Miscarriage
Answered by Dr. Puneet Maheshwari 2 hours later

Thanks for writing to us.
Persistent pain on the right side of the abdomen can be due to a liver pathology or a renal problem. Other causes can be intestinal dysmotility or a pelvic pathology. To know the exact cause investigations like ultrasound scan is necessary.

I would request you to answer the following question:

You can help me better by getting back to me with certain additional info
1. How long did it last?
2. Is it still there?
3. Does it come and go or is it constant in severity?
4. Is it related to intake of food?
5. Is there any associated nausea, vomiting or excessive yellowish discoloration of eyes or urine?
6. Do you consume alcohol? If yes, how much?
7. Have you suffered from a blunt trauma to your chest/abdomen area recently?

These answers will help me to analyse on your problem.

Awaiting your reply.
I wish you a speedy recovery


Above answer was peer-reviewed by
Follow-up: Missing periods. Experiencing twitching in lower abdomen. Why am I getting this feeling? 8 hours later
hi thanks for getting back to me
1;it is usually all through the day on and off its been happening for about 4 weeks
2;yes its still there
3it comes and goes but its not a pain its a twitch like you have on your eyebrow.
4;nothing to do with intake of food.
5;no vomiting or any discolour to eyes or urine.
6;i dont drink alcohol.
7;and no trauma to my chest/abdomen area at all.
i do open my bowels about 6/7 times a day and it is very loose stool to.
Answered by Dr. Puneet Maheshwari 2 hours later
Thanks for including more information.

Most often the twitching inside the abdomen arises because of stomach muscles and not the XXXXXXX organs. This is a muscle misfiring (fasciculations) because of different reasons. Almost all these reasons are benign and non worrisome. Let me also tell you the common reasons in your case dehydration, mineral deficiency like Magnesium, Potassium and Sodium, over use of the muscles.

I am pretty close about these reasons because of frequent moving of the bowels in a day. Loose stools take away a lot of minerals along with the water. Hence replace with good amount of fluid / electrolyte solution. I am quite sure that you should overcome this twitchy feeling as soon as the lost elements are replaced. Similarly the most important reason for eyelid twitching is stress and over use of the lids, the same here.

Please note that it is important to physically examine the muscle tone of the abdominal wall and reason out the nearest cause for these loose stools. Hence an examination with the local PCP is warranted. If you have family history of Celiac disease, Inflammatory bowel disease please inform your doctor for necessary investigations.

Hope I am able to show you good direction from here. If you do not have further queries, please close the discussion.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor